Do You Want To Save The Life Of Person Who Has Had An Overdose Of Opioid? Here Is The Solution

Heroin, codeine, papaverine and morphine are all related drugs. You will note that they have the same source. These drugs are actually deprived from the latex produced from the plant known as opium. Drugs that are deprived from this plant are known as opioids. You will realize that opioids are normally considered as narcotic analgesics. They are usually combined with anesthetics. They can also be used as cough sedatives and astringent in diarrhea. However, the abuse of these drugs without consulting a physician or a pharmacist always leads to dependency and then addiction.

Online ACLS Training

When a person is prescribed opioid analgesics for chronic pain, there is always a chance of an overdose. You will realize that people usually get addicted to medications, resulting in prescription abuse. However, one of the key weapons of fighting the epidemic of opioids is naloxone. You will note that this drug helps to mitigate the symptoms of opioid overdose. It has actually been extensively used by physicians an emergency medical service providers for many years. It can help to mitigate opioid overdose.

Some of the signs and symptoms of a person who has had an overdose of opioid include:

· Pale skin color

· Pinpoint pupils

· Bluish tinge to lips, tip of nose, eye bags, fingertips and so forth.

· No response to touch

· No response to noise

· Breathing problems.

· Loss of consciousness

Naloxone can actually restore normal breathing of an individual who is overdosing on opioids. Family members and friends can actually save life with naloxone. Naloxone distribution programs usually give naloxone kits to opioid users and so forth.

How does it work?

Naloxone is basically reverses the effects of using opioids. This is the reason why most people use it on those people who have had an overdose of opioid. You will realize that giving it immediately actually reverses the effects of opioids drugs. It goes a long way in restoring normal respiration. Naloxone can be administered by injection or through a nasal spray.

Is Naloxone safe?

It is true to say that naloxone is safe. You will realize that some drugs usually have serious side effects after using them. However, naloxone is different. It is effects are not adverse. However, administering naloxone can make the user to suffer from withdrawal symptoms. Naloxone only works if a person has been using opioids for a long period of time.

You will note that opioid overdose deaths has significantly reduced in several communities. Community-based programs have mitigated this problem. These programs which incorporate naloxone and impart training to at-risk individuals and their loved ones on overdose prevention need to be popularized so as to combat the epidemic.

If you have a relative or a friend who has had an overdose of opioids, you should consider giving him naloxone. However, once this drug is given, it is important that you call emergency responders right away. You will note that this drug us only active in the body for 30 to 90 minutes. If this time is over, its effects can wear off before those of opioids. This can make the user to have breathing problems and so forth. Naloxone can readily be purchased in many pharmacies without prescription. You will note that most states usually allow prescribing and dispensing of naloxone to family members and friends. It is true to say that naloxone is beneficial to those people who have had an overdose of opioid. Try it and you will enjoy the results.